|A definitive answer for wasting?
Aug 5, 1999
Hi, Do you have some idea when they will get to the bottom of why people with AIDS are experiencing the loss of fat in their face, arms, and legs? Is there a serious effort to solve this riddle? I read recently that in the case of D4T, it has to do with mitochondrial toxicity. Is this the case with all the AIDS drugs? Also I heard touted that HGH can help reverse this problem. Unfortunately most people don't qualify to receive this outragously expensive drug for one reason or another. This condition, wasting, causes alot of psychological pain for us who are lucky enough to have survived AIDS thus far. Have you any insights on the research that is being done???
Response from Dr. Fisher
This problem is very complex and unlikely to have a simple cause. Check out the information available from the recent conferences...HIV/nutrition, Cannes, April, Lipodystrophy workshop, San Diego, June...information widely available on the net (and from links at TheBody.com). Also recognize that the major advances in HIV/AIDS treatment that we have seen in the last few years are almost exclusively due to advances in antiretroviral therapy...so that is where most of the clinical research has been directed. Alvan Fisher, M.D.
METFOMIN FOR LIPODYSTROPHY
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Coated Tongue After Licking Vagina Worried I Have HIV
- Groin Pain After Swallowing Cum Worried I Have HIV
- Tingling Lips After French Kissing Worried I Have HIV
- Can You Get Trichomoniasis Without Have Sex?
- Best Time To Take Truvada
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.